DRUG HYPERSENSITIVITY SYNDROME OR DRESS SYNDROME WITH ESCITALOPRAM: ABOUT A CASEJournal: International Journal of Advanced Research (Vol.8, No. 02)
Publication Date: 2020-02-18
Authors : Madiha Anwar Fouad Laboudi; Abderazzak Ouanass;
Page : 945-950
Keywords : Hypersensitivity Syndrome Escitalopram Toxidermy;
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare skin hypersensitivity reaction but potentially fatal, characterised by a large cutaneous-mucosal rash, fever, haematological abnormalities including eosinophilia and/or atypical lymphocytosis and a disturbed liver balance. Although the term was coined in 1996 by Bocquet et al, it has been described for several decades earlier, in the 1930-1939 decade, associated with phenytoin and its re-marketing. It was subsequently linked etiologically to other aromatic anticonvulsants, in addition to antibiotics, antivirals, antidepressants, antihypertensives, and non-steroidal anti-inflammatory drugs.Therapeutic management relies mainly on the rapid suspension of the responsible drug and the early introduction of corticosteroids. In severe cases refractory to corticosteroids, alternatives may be considered as : intravenous immunoglobulin, plasmapheresis, ciclosporine, cyclophosphamide, azathioprine, mycophenolate mofetil, and rituximab.Here we describe a very rare case of DRESS syndrome in a woman who received treatment with escitalopram for a characterized depressive disorder. According to the Regiscar rating system, our case could be classified in the DRESS category and healing was achieved through the administration of corticosteroid therapy. The evolution was favorable with complete disappearance of skin lesions and normalization of the liver balance after 3 months, and the patient was put on an antidepressant belonging to another therapeutic class.
Other Latest Articles
Last modified: 2020-03-18 15:22:49